Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Mar 20, 2016, 4:50 AM CDT for 4 states. It took effect at Mar 21, 2016, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 4:50 AM CDT (09:50 UTC)
- In effect from
- Mar 21, 2016, 3:00 AM CDT
- Expired
- Mar 21, 2016, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
All 39 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 47 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 9.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377 WWUS74 KSHV 200950 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 450 AM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT THROUGH 9 AM CDT THIS MORNING FOR EXTREME NORTHWEST PORTIONS OF THE REGION AND ADDITIONAL FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY FOR A MAJORITY OF THE REGION... ...LAKE WIND ADVISORY IN EFFECT FOR ALL OF THE REGION THROUGH 5 PM CDT THIS AFTERNOON... ARZ050-051-059-OKZ077-201800- /O.NEW.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ /O.NEW.KSHV.LW.Y.0020.160320T1400Z-160320T2200Z/ /O.CON.KSHV.FZ.W.0001.000000T0000Z-160320T1400Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...IDABEL...BROKEN BOW 450 AM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * EVENT...COLDER AIR WILL CONTINUE TO SPILL SOUTH INTO THE REGION THROUGH MONDAY MORNING...WITH NORTHWEST WINDS EXPECTED TO REMAIN GUSTY THROUGH LATE THIS AFTERNOON. TEMPERATURES IN THE MID TO UPPER 50S LATER TODAY ARE EXPECTED TO FALL RAPIDLY AFTER SUNSET WITH CALM WINDS AS HIGH PRESSURE BUILDS DIRECTLY OVERHEAD AT THE SURFACE. THIS COMBINATION WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING LATER TONIGHT THROUGH MID MORNING MONDAY...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...FREEZE WARNING THROUGH 9 AM CDT THIS MORNING...THEN LAKE WIND ADVISORY FROM 9 AM THROUGH 5 PM CDT THIS AFTERNOON AND FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS TODAY. SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ARZ060-061-070>073-LAZ001>006-010>014-018-019-021-TXZ096-097- 108>112-124>126-136>138-150-151-201800- /O.NEW.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ /O.NEW.KSHV.LW.Y.0020.160320T1400Z-160320T2200Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-NATCHITOCHES-WINN-CALDWELL-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...STAMPS... LEWISVILLE...BRADLEY...MAGNOLIA...EL DORADO...SHREVEPORT... BOSSIER CITY...MINDEN...SPRINGHILL...HOMER...HAYNESVILLE... RUSTON...FARMERVILLE...BERNICE...MANSFIELD...STONEWALL... LOGANSPORT...COUSHATTA...MARTIN...ARCADIA...RINGGOLD...GIBSLAND... JONESBORO...MONROE...NATCHITOCHES...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...HENDERSON...CARTHAGE 450 AM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * EVENT...COLDER AIR WILL CONTINUE TO SPILL SOUTH INTO THE REGION THROUGH MONDAY MORNING...WITH NORTHWEST WINDS EXPECTED TO REMAIN GUSTY THROUGH LATE THIS AFTERNOON. TEMPERATURES IN THE MID TO UPPER 50S LATER TODAY ARE EXPECTED TO FALL RAPIDLY AFTER SUNSET WITH CALM WINDS AS HIGH PRESSURE BUILDS DIRECTLY OVERHEAD AT THE SURFACE. THIS COMBINATION WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING LATER TONIGHT THROUGH MID MORNING MONDAY...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...LAKE WIND ADVISORY FROM 9 AM TO 5 PM CDT THIS AFTERNOON AND FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS. IN ADDITION...TREES WITH SOFTENED ROOTS IN RECENTLY FLOODED AREAS MAY TOPPLE IN GUSTY WINDS. SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ017-020-022-TXZ149-152-153-165>167-201800- /O.NEW.KSHV.LW.Y.0020.160320T1400Z-160320T2200Z/ SABINE-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- INCLUDING THE CITIES OF...MANY...ZWOLLE...PLEASANT HILL... COLFAX...MONTGOMERY...DRY PRONG...JENA...MIDWAY...OLLA... JACKSONVILLE...RUSK...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL...PINELAND 450 AM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... * EVENT...A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE TODAY ACROSS THE REGION...IN WAKE OF A RECENT COLD FRONTAL PASSAGE. THIS WILL LEAD TO STRONG NORTHWEST WINDS OF 10 TO 15 MPH WITH GUSTS TO 20 MPH OR HIGHER OVER ALL OF THE FOUR-STATE REGION. * TIMING...9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS. IN ADDITION...TREES WITH SOFTENED ROOTS IN RECENTLY FLOODED AREAS MAY TOPPLE IN GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ 19
5 follow-up statements
460 WWUS74 KSHV 201355 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 855 AM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY FOR THE MAJORITY OF THE ARKLATEX... ...LAKE WIND ADVISORY IN EFFECT FOR ALL OF THE REGION THROUGH 5 PM CDT THIS AFTERNOON... ARZ050-051-059-OKZ077-202200- /O.EXP.KSHV.FZ.W.0001.000000T0000Z-160320T1400Z/ /O.CON.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ /O.CON.KSHV.LW.Y.0020.160320T1400Z-160320T2200Z/ SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...IDABEL...BROKEN BOW 855 AM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... * EVENT...COLDER AIR WILL CONTINUE TO SPILL SOUTH INTO THE REGION THROUGH MONDAY MORNING...WITH NORTHWEST WINDS REMAINING GUSTY THROUGH LATE THIS AFTERNOON. TEMPERATURES WILL FALL RAPIDLY THIS EVENING AFTER SUNSET...WITH CALM WINDS AS HIGH PRESSURE BUILDS DIRECTLY OVERHEAD AT THE SURFACE. THIS COMBINATION WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING LATER TONIGHT THROUGH MID MORNING MONDAY...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...LAKE WIND ADVISORY FROM 9 AM THROUGH 5 PM CDT THIS AFTERNOON AND FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS TODAY. SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ ARZ060-061-070>073-LAZ001>006-010>014-018-019-021-TXZ096-097- 108>112-124>126-136>138-150-151-202200- /O.CON.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ /O.CON.KSHV.LW.Y.0020.160320T1400Z-160320T2200Z/ HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-NATCHITOCHES-WINN-CALDWELL-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- INCLUDING THE CITIES OF...HOPE...PRESCOTT...TEXARKANA...STAMPS... LEWISVILLE...BRADLEY...MAGNOLIA...EL DORADO...SHREVEPORT... BOSSIER CITY...MINDEN...SPRINGHILL...HOMER...HAYNESVILLE... RUSTON...FARMERVILLE...BERNICE...MANSFIELD...STONEWALL... LOGANSPORT...COUSHATTA...MARTIN...ARCADIA...RINGGOLD...GIBSLAND... JONESBORO...MONROE...NATCHITOCHES...WINNFIELD...CLARKS... GRAYSON...COLUMBIA...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...HENDERSON...CARTHAGE 855 AM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * EVENT...COLDER AIR WILL CONTINUE TO SPILL SOUTH INTO THE REGION THROUGH MONDAY MORNING...WITH NORTHWEST WINDS REMAINING GUSTY THROUGH LATE THIS AFTERNOON. TEMPERATURES WILL FALL RAPIDLY THIS EVENING AFTER SUNSET...WITH CALM WINDS AS HIGH PRESSURE BUILDS DIRECTLY OVERHEAD AT THE SURFACE. THIS COMBINATION WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING LATER TONIGHT THROUGH MID MORNING MONDAY...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...LAKE WIND ADVISORY FROM 9 AM TO 5 PM CDT THIS AFTERNOON AND FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS. IN ADDITION...TREES WITH SOFTENED ROOTS IN RECENTLY FLOODED AREAS MAY TOPPLE IN GUSTY WINDS. SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ017-020-022-TXZ149-152-153-165>167-202200- /O.CON.KSHV.LW.Y.0020.160320T1400Z-160320T2200Z/ SABINE-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- INCLUDING THE CITIES OF...MANY...ZWOLLE...PLEASANT HILL... COLFAX...MONTGOMERY...DRY PRONG...JENA...MIDWAY...OLLA... JACKSONVILLE...RUSK...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL...PINELAND 855 AM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * EVENT...A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE TODAY ACROSS THE REGION...IN WAKE OF A RECENT COLD FRONTAL PASSAGE. THIS WILL LEAD TO STRONG NORTHWEST WINDS OF 10 TO 15 MPH...WITH GUSTS TO 20 MPH OR HIGHER OVER ALL OF THE FOUR-STATE REGION. * TIMING...9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS. IN ADDITION...TREES WITH SOFTENED ROOTS IN RECENTLY FLOODED AREAS MAY TOPPLE IN GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ PALMER
376 WWUS74 KSHV 202045 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 345 PM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY FOR THE MAJORITY OF THE ARKLATEX... ...LAKE WIND ADVISORY IN EFFECT FOR ALL OF THE REGION THROUGH 5 PM CDT THIS AFTERNOON... ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-210445- /O.CON.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ /O.CON.KSHV.LW.Y.0020.000000T0000Z-160320T2200Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE... MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN... ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE... NATCHITOCHES...WINNFIELD...CLARKS...GRAYSON...COLUMBIA...IDABEL... BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...HENDERSON...CARTHAGE 345 PM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * EVENT...GUSTY NORTH TO NORTHWEST WINDS 10 TO 15 MPH WITH GUSTS UP TO 25 MPH THIS AFTERNOON WILL BECOME CALM LATER THIS EVENING. WITH CLEARING SKIES AND LIGHT AND VARIABLE WINDS...TEMPERATURES WILL RAPIDLY FALL AFTER SUNSET TO NEAR OR BELOW FREEZING OVERNIGHT...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...LAKE WIND ADVISORY THROUGH 5 PM CDT THIS AFTERNOON AND FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS. IN ADDITION...TREES WITH SOFTENED ROOTS IN RECENTLY FLOODED AREAS MAY TOPPLE IN GUSTY WINDS. SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ017-020-022-TXZ149-152-153-165>167-202200- /O.CON.KSHV.LW.Y.0020.000000T0000Z-160320T2200Z/ SABINE-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- INCLUDING THE CITIES OF...MANY...ZWOLLE...PLEASANT HILL... COLFAX...MONTGOMERY...DRY PRONG...JENA...MIDWAY...OLLA... JACKSONVILLE...RUSK...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL...PINELAND 345 PM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * EVENT...GUSTY NORTH TO NORTHWEST WINDS OF 10 TO 15 MPH...WITH GUSTS UP TO 25 MPH THROUGH THIS AFTERNOON. * TIMING...THROUGH 5 PM CDT THIS AFTERNOON. * IMPACTS...STRONG AND GUSTY WINDS WILL PRODUCE A ROUGH CHOP ON AREA LAKES WHICH MAY BE HAZARDOUS TO RECREATIONAL BOATERS. IN ADDITION...TREES WITH SOFTENED ROOTS IN RECENTLY FLOODED AREAS MAY TOPPLE IN GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ PALMER
158 WWUS74 KSHV 202205 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 505 PM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY FOR THE MAJORITY OF THE ARKLATEX... ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-210600- /O.EXP.KSHV.LW.Y.0020.000000T0000Z-160320T2200Z/ /O.CON.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE... MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN... ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE... NATCHITOCHES...WINNFIELD...CLARKS...GRAYSON...COLUMBIA...IDABEL... BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...HENDERSON...CARTHAGE 505 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * EVENT...GUSTY NORTH TO NORTHWEST WINDS WILL BECOME CALM LATER THIS EVENING. WITH CLEARING SKIES AND LIGHT AND VARIABLE WINDS... TEMPERATURES WILL RAPIDLY FALL AFTER SUNSET TO NEAR OR BELOW FREEZING OVERNIGHT...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LAZ017-020-022-TXZ149-152-153-165>167-202315- /O.EXP.KSHV.LW.Y.0020.000000T0000Z-160320T2200Z/ SABINE-GRANT-LA SALLE-CHEROKEE-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- INCLUDING THE CITIES OF...MANY...ZWOLLE...PLEASANT HILL... COLFAX...MONTGOMERY...DRY PRONG...JENA...MIDWAY...OLLA... JACKSONVILLE...RUSK...NACOGDOCHES...CENTER...LUFKIN... SAN AUGUSTINE...HEMPHILL...PINELAND 505 PM CDT SUN MAR 20 2016 ...LAKE WIND ADVISORY HAS EXPIRED... GUSTY NORTHWEST PERSIST ACROSS MUCH OF THE AREA BUT SPEEDS WILL GRADUALLY DIMINISH OVER THE NEXT COUPLE OF HOURS. $$ 09
634 WWUS74 KSHV 210237 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 937 PM CDT SUN MAR 20 2016 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY FOR THE MAJORITY OF THE ARKLATEX... ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-211045- /O.CON.KSHV.FZ.W.0002.160321T0800Z-160321T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE... MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN... ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE... NATCHITOCHES...WINNFIELD...CLARKS...GRAYSON...COLUMBIA...IDABEL... BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...HENDERSON...CARTHAGE 937 PM CDT SUN MAR 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * EVENT...CLEARING SKIES AND LIGHT AND VARIABLE WINDS WILL ALLOW TEMPERATURES TO RAPIDLY FALL TO NEAR OR BELOW FREEZING OVERNIGHT...BEFORE CLIMBING BACK ABOVE FREEZING SHORTLY AFTER DAYBREAK. * TIMING...FROM 3 AM TO 9 AM CDT MONDAY. * IMPACTS...SUBFREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 09
353 WWUS74 KSHV 210944 NPWSHV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SHREVEPORT LA 444 AM CDT MON MAR 21 2016 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR MUCH OF THE FOUR STATE REGION... ARZ050-051-059>061-070>073-LAZ001>006-010>014-018-019-021-OKZ077- TXZ096-097-108>112-124>126-136>138-150-151-211400- /O.CON.KSHV.FZ.W.0002.000000T0000Z-160321T1400Z/ SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-NATCHITOCHES-WINN-CALDWELL- MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- INCLUDING THE CITIES OF...DE QUEEN...NASHVILLE... MINERAL SPRINGS...DIERKS...ASHDOWN...HOPE...PRESCOTT... TEXARKANA...STAMPS...LEWISVILLE...BRADLEY...MAGNOLIA... EL DORADO...SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL... HOMER...HAYNESVILLE...RUSTON...FARMERVILLE...BERNICE... MANSFIELD...STONEWALL...LOGANSPORT...COUSHATTA...MARTIN... ARCADIA...RINGGOLD...GIBSLAND...JONESBORO...MONROE... NATCHITOCHES...WINNFIELD...CLARKS...GRAYSON...COLUMBIA...IDABEL... BROKEN BOW...CLARKSVILLE...BOGATA...MOUNT VERNON... MOUNT PLEASANT...PITTSBURG...DAINGERFIELD...LONE STAR...NAPLES... OMAHA...ATLANTA...LINDEN...HUGHES SPRINGS...QUEEN CITY... MINEOLA...WINNSBORO...QUITMAN...HAWKINS...GILMER...BIG SANDY... JEFFERSON...TYLER...LONGVIEW...MARSHALL...HENDERSON...CARTHAGE 444 AM CDT MON MAR 21 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * EVENT...CLEAR SKIES AND LIGHT WINDS ALONG WITH COLD AIR UNDER SURFACE HIGH PRESSURE OVER THE AREA WILL ALLOW TEMPERATURES TO FALL TO NEAR OR SLIGHTLY BELOW FREEZING. TEMPERATURES WILL CLIMB DURING THE MORNING BETWEEN 8 AND 9 AM CDT. * TIMING...UNTIL 9 AM CDT TODAY. * IMPACTS...SUB-FREEZING TEMPERATURES COULD KILL SENSITIVE PLANTS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 06
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Mar 20, 1:02 AM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 20, 1:02 AM CDT, 3 hours 48 minutes before
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
Hazardous weather outlook, Mar 19, 11:58 AM CDT, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT SAT MAR 19 2016 ARZ050-051-059-OKZ077-201700- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN- 1158 AM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... TEMPERATURES ARE EXPECTED TO FALL NEAR OR SLIGHTLY BELOW FREEZING LATE TONIGHT OVER PORTIONS OF MCCURTAIN COUNTY OKLAHOMA AND THE ADJACENT SECTIONS OF SOUTHWEST ARKANSAS. A FREEZE WARNING IS IN EFFECT FOR THESE AREAS LATE TONIGHT...AND PRECAUTIONS SHOULD BE MADE TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TEMPERATURES ARE EXPECTED TO FALL BACK BELOW FREEZING SUNDAY NIGHT...BEFORE A WARMING TREND COMMENCES MONDAY. PRECAUTIONS SHOULD AGAIN BE MADE TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE COLD TEMPERATURES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN OVER THE AREA THURSDAY AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM THAT WILL APPROACH THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-201700- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 1158 AM CDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG PRESSURE GRADIENT WILL REMAIN IN PLACE TODAY...ESPECIALLY OVER NORTHEAST TEXAS AND NORTH LOUISIANA...RESULTING IN GUSTY NORTHERLY WINDS. THUS...A LAKE WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH LOUISIANA AND NEARLY ALL OF NORTHEAST TEXAS THROUGH 4 PM THIS AFTERNOON. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TEMPERATURES ARE EXPECTED TO FALL TO NEAR OR JUST SLIGHTLY BELOW FREEZING ACROSS MUCH OF THE REGION SUNDAY NIGHT...WITH A FREEZE WARNING LIKELY NEEDED FOR PORTIONS OF THE AREA. REGARDLESS...AREAS OF FROST ARE LIKELY...AND RESIDENTS SHOULD MAKE PREPARATIONS TO PROTECT ANY SENSITIVE VEGETATION THAT COULD BE HARMED BY THESE COLD TEMPERATURES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN OVER THE AREA THURSDAY AHEAD OF THE NEXT UPPER LEVEL STORM SYSTEM THAT WILL APPROACH THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THROUGH TONIGHT. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:50 AM CDT | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 12 hr |
| Mar 20, 1:21 AM CDT | Areal Flood Warning | SHV | Ouachita | 42 hr |
| Mar 20, 4:09 PM CDT | Areal Flood Warning | SHV | Bienville, Grant, Natchitoches | 9 hr |
Nearby
Freeze Warnings in Texas, 2016Freeze Warnings in Louisiana, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.